Aa
A
A
A
Close
Birth Control (Contraception) Community
6.42k Members
Avatar universal

did anyone else have major bone problems after Depo

I want to start by saying that while on depo i had NO side effects, NO irregular bleeding and my period returned within 2 months of not getting my next shot. I was on depo for almost 4 years because i suffer from migraines, and that was the most effective method of control and as a b.c. method as well. (estrogen made my migraines worse) I started having concerns as news came out about depo's long term effects so i was referred to a gyno that sent me to have my bones density tested. I'm 23 now and have been off depo for almost 2 full years... my bone density in my hip is the same as a 40 year old, and in my spine even more effected. I could look up the exact numbers. I have been advised against sports and any heavy lifting or strenuous activity in case i "hurt myself" and if i were to fall, i'm very likely to fracture. My doctor warned me about my possible complications having children later having a weak system now.  I am already showing signs that i will end up with osteoporosis in my hips and who knows where else. I have been put on on actonel to try to basically fool my bones into trying to regrow some of the bone density I lost from Depo. After coming off depo I tried the mirena (a newer plastic IUD), which expelled itself, painfully i might add, causing infection. Then i was put on the mini-pill which ended up giving me 3 week periods (light but daily annoyance and dis comfort) and i began to be really easily annoyed and felt sick a lot. I have since givin up on the safety of birth control in that form and have been relying soley on condoms. I don't know if anyone had these effects, but i feel that my doctor was really concerned about the issue, but has since said that i need to wait another year to 2 years before i can have another scan to see if the actonel. This leaves me a little scared as i know my prime bone building years are comming to a close and that seems like a long time to 'wait and see'.  
Has anyone had sucess with this medication or any other??
Anyone suffer any depression side effects after comming off of depo?
0 Responses
Have an Answer?
Didn't find the answer you were looking for?
Ask a question
Popular Resources
From skin changes to weight loss to unusual bleeding, here are 15 cancer warning signs that women tend to ignore.
Here’s what you need to know about the transition into menopause – and life after the change takes place.
It’s more than just the “baby blues.“ Learn to recognize the signs of postpartum depression – and how to treat it.
Forget the fountain of youth – try flossing instead! Here are 11 surprising ways to live longer.
From STD tests to mammograms, find out which screening tests you need - and when to get them.
Find out if PRP therapy right for you.